Page 1 of 9 123 ... LastLast
Results 1 to 10 of 84

Thread: Worried about dosage incr *SU/AB Trigger*

  1. #1

    Worried about dosage incr *SU/AB Trigger*

    I've been suffering from depression for the last 3 months and I have been advised by my doctor to increase my dosage of Citalopram from 20mg to 40mg. I'm worried about this and was wondering if anybody had any advise?

    Thanks!
    Last edited by Suzi; 29-04-20 at 08:03 PM. Reason: Adding SU trigger warning as per DWD standard practise.

  2. #2
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,159
    Hi Rami and welcome. As a community of people who are affected by depression, we are not medically trained so canít give advice. But, there will be plenty of people here who could to you about their experiences with citalopram, which hopefully will help with your decision. I will say that itís rare for anyone to be put on the expected dose of any AD right at the start - doctors will normally start out on a lower dose so that your body can get used to the drugs, and their side effects, before increasing to a fully therapeutic level itms
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

  3. #3
    Hi Paula, thanks for replying I feel better knowing that there are people who I can reach out to about my depression. It's been a weird experience and I was born into culture who had no concept of mental illness. They don't understand how/why the brain can get ill. So it has been a real struggle for the last couple of months. Yes so I started off with taking 20mg and did witness an improvement but I still suffer with suicidal thoughts. I will be fine for about two weeks and when something negative happens, my brain takes a dive so it was the doctors decision to increase the dosage. It can be a real battle to pull myself through the dark zone

  4. #4
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    101,727
    Hi Rami and welcome to the group. I've added a trigger warning as you talk about suicidal thoughts. It's not bad, just that we like to give as much notice to others who may not be able to deal with those topics right now.
    If your Dr has suggested upping the dose then I'd say try it. But remember it's going to take time to get into your system before you feel it working...
    Do a little of something that makes you happy every day!


  5. The Following User Says Thank You to Suzi For This Useful Post:

    OldMike (30-04-20)

  6. #5
    Head Groundskeeper OldMike's Avatar
    Join Date
    Nov 2015
    Location
    Off his tree in Manchester UK
    Posts
    15,629
    Hi Rami, getting the medication and the dosage that suits you can take some time and remember it can take a few weeks before you feel the benefit.
    74 and counting, less of the "Old" call me "Mike" - The worst Christmas Joker 2018 & 2019
    ~~~ Please check out the latest QUIZ (Fun and Games > Quiz) I'm sure you'll find it fun. ~~~

  7. #6
    Hi Suzi, thank you for putting on the warning I'm new here so I'm still trying to get around the website! Well I have started on the increased dosage and but it doesnt feel as though i'm making any progress. Increasing the dosage just makes me feel as though I'm sinking further.

    Hi OldMike, yes I know it takes a few weeks to kick in and im no quitter either but the whole thing is just exhausting. I'm sure this is the predicament for a lot of people but I have to deal with the pain of having lost someone I love, troubles with my family and also deal with the reality of isolation, working from home and etc (which is the easiest to deal with out of the three)
    Last edited by Paula; 30-04-20 at 01:37 PM. Reason: Double posts, please try not to post multiple times within 10 minutes

  8. #7
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,159
    Do you want to talk about your loss?
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

  9. #8
    Boss Lady ;) Suzi's Avatar
    Join Date
    Feb 2012
    Location
    Surrey. UK
    Posts
    101,727
    I'm sorry you've all three of those to deal with. As Paula asks, do you want to talk about any of those?
    Hang on in there with the meds lovely, they do take a while to kick in and to start helping.
    Do a little of something that makes you happy every day!


  10. The Following User Says Thank You to Suzi For This Useful Post:

    rami (01-05-20)

  11. #9
    The most painful event was losing someone I love and they haven't passed away, but I have lost him from my life and it was the event that triggered all this pain. I'm someone who journals pretty regularly but ever since the event, I haven't had the strength to write anything down cause it's too much to acknowledge

  12. #10
    Princess Sparkles Paula's Avatar
    Join Date
    Sep 2012
    Location
    Jane Austen country
    Posts
    55,159
    Oh hunni, I get that completely. My last big breakdown was because of losing someone. Do you want to talk about what happened or would it help more to talk about how you can get through it?
    The purpose of life is not to be happy. It is to be useful, to be honorable, to be compassionate, to have it make some difference that you have lived and lived well.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •